Alert archive / Arkansas / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 785, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Nov 26, 2001, 9:43 PM CST for Ashley County, Arkansas. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Nov 26, 2001, 9:43 PM CST (03:43 UTC)
- Expired
- Nov 26, 2001, 10:45 PM CST
- In force
- 62 min
- Issued by
- NWS Jackson, MS
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ashley County, AR
The radar
The Little Rock radar (KLZK), 184 km from the middle of the area, began a volume at 03:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Nov 26, 6:00 PM CST | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Jackson, MS (KJAN), launched 00:00Z, 3.7 hours before the alert went out and 188 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1466 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 728 m above ground
- 0-6 km bulk shear
- 40 kt
- 0-1 km storm-relative helicity
- 188 m²/s²
- 0-3 km storm-relative helicity
- 241 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
511 WUUS54 KJAN 270343 SVRJAN ARC003-270445- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 943 PM CST MON NOV 26 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... ASHLEY COUNTY IN SOUTHEAST ARKANSAS * UNTIL 1045 PM CST * AT 943 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER HAMBURG...OR ABOUT 4 MILES SOUTHWEST OF HAMBURG...MOVING EAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL... BE NEAR HAMBURG AT 950 PM CST BE NEAR WILMOT AT 1010 PM CST BE NEAR PARKDALE AT 1015 PM CST BE NEAR PORTLAND AT 1020 PM CST BE NEAR MONTROSE AT 1025 PM CST A TORNADO WATCH IS ALSO IN EFFECT. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. HAIL AND DAMAGING WINDS ARE EXPECTED WITH THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER WHILE THE STORM PASSES. LAT...LON 3334 9192 3304 9205 3305 9148 3339 9150
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Nov 26, 8:20 PM CST, 1 hour 23 minutes earlier.
Area forecast discussion, Nov 26, 8:20 PM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSON MS 820 PM CST MON NOV 26 2001 UPDATED THE FORECAST TO UPDATE TORNADO WATCH INFORMATION. ERN PORTION OF WATCH HAS BEEN CANCELED DUE TO SLOW EWD MOVEMENT OF STRONG CONVECTION. PARTICULARLY DANGEROUS SITUATION TORNADO WATCH REMAINS IN EFFECT FOR SE AR...NE LA AND NW MS FOR TONIGHT. MAY SEE WATCH ISSUED LATER TONIGHT FARTHER E AS LOW LEVEL JET DYNAMICS STRENGTHEN. .JAN... MS...NONE. LA...NONE. AR...NONE.
In the hours before
Local storm report, Nov 26, 5:19 PM CST, 4 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
519 PM CST MON NOV 26 2001
TIME(CST) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0453 PM HOLCOMB MS TORNADO
11/26/01 GRENADA GRENADA COUNTY EMA
REPORTED DAMAGE TO
BUILDINGS AND A
HOME...ALSO OBSERVED
TORNADO CROSSING HIGHWAY
8Special weather statement, Nov 26, 8:00 PM CST, 1 hour 43 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038- 040>044-047>050-053>056-059>064-270300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 800 PM CST MON NOV 26 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 828. COUNTIES CANCELED INCLUDE: IN NORTH MISSISSIPPI: CLAY...CHOCTAW...OKTIBBEHA... IN CENTRAL MISSISSIPPI: ATTALA...WINSTON...MADISON...LEAKE...HINDS...RANKIN...SCOTT... COPIAH...SIMPSON...SMITH... IN SOUTH MISSISSIPPI: LINCOLN...LAWRENCE...JEFFERSON DAVIS... THE THREAT OF SEVERE WEATHER HAS ENDED TEMPORARILY ACROSS THIS AREA...BUT THE RISK OF SEVERE WEATHER MAY INCREASE AGAIN AFTER MIDNIGHT. TORNADO WATCH 828 REMAINS VALID UNTIL 1100 PM CST MONDAY FOR THE FOLLOWING COUNTIES AND PARISHES: IN SOUTHEAST ARKANSAS: ASHLEY...CHICOT... IN NORTHEAST LOUISIANA: MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA... FRANKLIN LA...TENSAS...CATAHOULA...CONCORDIA... IN NORTH MISSISSIPPI: BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...CARROLL...MONTGOMERY... WEBSTER...WASHINGTON... IN CENTRAL MISSISSIPPI: HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...WARREN... CLAIBORNE...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN...
Special weather statement, Nov 26, 8:15 PM CST, 1 hour 28 minutes before
ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>030-032>038- 040>044-047>050-053>056-059>064-270500- SPECIAL WEATHER STATEMENT...CORRECTED CODING NATIONAL WEATHER SERVICE JACKSON MS 815 PM CST MON NOV 26 2001 THE NATIONAL WEATHER SERVICE IN JACKSON HAS CANCELED A PORTION OF TORNADO WATCH 828. COUNTIES CANCELED INCLUDE: IN NORTH MISSISSIPPI: CLAY...CHOCTAW...OKTIBBEHA... IN CENTRAL MISSISSIPPI: ATTALA...WINSTON...MADISON...LEAKE...HINDS...RANKIN...SCOTT... COPIAH...SIMPSON...SMITH... IN SOUTH MISSISSIPPI: LINCOLN...LAWRENCE...JEFFERSON DAVIS... THE THREAT OF SEVERE WEATHER HAS ENDED TEMPORARILY ACROSS THIS AREA...BUT THE RISK OF SEVERE WEATHER MAY INCREASE AGAIN AFTER MIDNIGHT. TORNADO WATCH 828 REMAINS VALID UNTIL 1100 PM CST MONDAY FOR THE FOLLOWING COUNTIES AND PARISHES: IN SOUTHEAST ARKANSAS: ASHLEY...CHICOT... IN NORTHEAST LOUISIANA: MOREHOUSE...WEST CARROLL...EAST CARROLL...RICHLAND...MADISON LA... FRANKLIN LA...TENSAS...CATAHOULA...CONCORDIA... IN NORTH MISSISSIPPI: BOLIVAR...SUNFLOWER...LEFLORE...GRENADA...CARROLL...MONTGOMERY... WEBSTER...WASHINGTON... IN CENTRAL MISSISSIPPI: HUMPHREYS...HOLMES...ISSAQUENA...SHARKEY...YAZOO...WARREN... CLAIBORNE...JEFFERSON... IN SOUTH MISSISSIPPI: ADAMS...FRANKLIN...
The office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 26, 6:14 PM CST | Tornado Warning | JAN | Chicot | 46 min |
| Nov 26, 8:41 PM CST | Severe Thunderstorm Warning | JAN | Ashley | 64 min |
| Nov 26, 9:26 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 49 min |
| Nov 26, 9:35 PM CST | Tornado Warning | JAN | Chicot | 40 min |
| Nov 26, 10:34 PM CST | Severe Thunderstorm Warning | JAN | Chicot | 41 min |
| Nov 26, 11:30 PM CST | Flash Flood Warning | JAN | Ashley | 3 hr |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.